MAUDE Adverse Event Report: QUEST MEDICAL, INC. STENTUBE LACRIMAL INTUBATION SET; MANUAL OPHTHALMIC SURGICAL INSTRUMENT; LACRIMAL PROBE

QUEST MEDICAL, INC. STENTUBE LACRIMAL INTUBATION SET; MANUAL OPHTHALMIC SURGICAL INSTRUMENT; LACRIMAL PROBE
Model Number LIS052
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has indicated the samples will be returned for evaluation; however, they have not yet been returned.Quest medical, inc.Has limited information related to the patient's medical history and is unable to form an opinion as to the relevancy of the patient's history to the event reported.Quest medical, inc.Defers to the patient's physician regarding medical history.
 
Event or Problem Description
The user facility notified the manufacturer that they have had multiple failures of the model lis052 stent tubes.They stated they had received 6 boxes (2 intubation tubes per box) but the first 3-4 boxes failed due to "literally falling apart" with the silicone was coming off as the surgeon tried to place them during the procedures.No specific details regarding any of the procedures or patients was provided; however, there was no mention of any patient complications as a result of the alleged events stated in the original report.Attempts to obtain additional information from user facility have not been successful.User facility indicated they were returning a sample for evaluation but no samples have been returned as of the date of this report.
 
Additional Manufacturer Narrative
(b)(6) unused samples were returned for evaluation.(b)(6) devices passed the inspection criterial including meeting the maximum peak load for 1lb.A historical review of the pull forces of (b)(6) lots of this same device model manufactured from (b)(6) 2016 to (b)(6) 2017 was conducted and the pull forces were found to be consistent with no statistically significant anomalies noted.All samples met manufacturing specifications.Examination of the returned device using uv light confirmed the presence of the adhesive.There were no manufacturing deficiencies identified that would have resulted in the alleged issue.

Brand Name
STENTUBE LACRIMAL INTUBATION SET
Common Device Name
MANUAL OPHTHALMIC SURGICAL INSTRUMENT; LACRIMAL PROBE
Manufacturer (Section D)
QUEST MEDICAL, INC.
one allentown parkway
allen TX 75002
MDR Report Key6428414
Report Number1649914-2017-00019
Device Sequence Number13532314
Product Code OKS
UDI-Device Identifier10634624815527
UDI-Public10634624815527
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberLIS052
Device Lot Number052703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date05/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;